Hail, Mercer
- When
- May 7, 8:50 AM EST
- Where
- Mercer County, Greenville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.417, -80.383
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 7, 2:12 AM EST, 6 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 310 AM EDT FRI MAY 7 2004 SCATTERED THUNDERSTORMS LINED UP EAST-WEST THIS MORNING FROM CHICAGO TO ERIE AND EAST TO NORTHERN NEW JERSEY. EAST-WEST SLOW MOVING COLD FRONT IS CAUSING THE SHOWERS TO FIRE AND WILL BE THE MAIN FORECAST PROBLEM OVER THE NEXT 72 HOURS. THE MODELS HAVE BEEN TRYING TO PUSH THE FRONT SOUTH INTO NRN WV BY SATURDAY AM...BUT THE FRONT HAS BEEN SLOW TO MOVE SOUTH. SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO FIRE IN THE AFTERNOON AND NIGHTTIME HOURS ALONG THE FRONT THROUGH SUNDAY ACROSS OUR FORECAST AREA. .PRELIMINARY POINT TEMPS/POPS... PITTSBURGH, PA 69 52 73 55 / 40 30 30 30 WHEELING, WV 71 53 74 55 / 40 30 30 30 MORGANTOWN, WV 73 54 79 55 / 30 40 30 30 ZANESVILLE, OH 75 57 80 57 / 30 40 30 40 NEW PHILADELPHIA, OH 68 54 74 52 / 40 30 30 40 FRANKLIN, PA 65 49 68 48 / 40 30 40 40 DUBOIS, PA 65 50 71 51 / 40 30 40 40 LATROBE, PA 70 52 71 55 / 40 30 40 30 BUTLER, PA 66 51 72 52 / 40 30 40 40 INDIANA, PA 68 52 72 53 / 40 30 40 40 OAKLAND, MD 74 54 73 53 / 30 40 30 30 && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...NONE. OH...NONE. WV...NONE. MD...NONE. && 06/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 517 AM EDT FRI MAY 7 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-071114- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 517 AM EDT FRI MAY 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT AS A SLOW MOVING FRONT MOVES ACROSS THE DISTRICT. THE STORMS COULD PRODUCE DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND SATURDAY TONIGHT AS THE FRONT MOVES SLOWLY NORTH AS A WARM FRONT. THE SEVERE THREAT WILL BE CONFINED PRIMARILY TO THE AREA NORTH OF INTERSTATE 70. THE STORMS COULD PRODUCE DAMAGING WIND AND LARGE HAIL. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 835 AM EDT FRI MAY 7 2004 OHZ039>041-049-050-WVZ001-071429- CARROLL OH-COLUMBIANA OH-HANCOCK WV-HARRISON OH-JEFFERSON OH- TUSCARAWAS OH- 835 AM EDT FRI MAY 7 2004 A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO CARROLL AND COLUMBIANA COUNTIES BY 9 AM. THESE STORMS ARE MOVING SOUTHEAST AT APPROXIMATELY 40 MPH. THE THUNDERSTORMS HAVE WEAKENED OVER THE PAST HALF HOUR...BUT MAY STILL REINTENSIFY AND PRODUCE SOME HAIL AND GUSTY WIND. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 916 AM EDT FRI MAY 7 2004 OHZ039>041-049-050-WVZ001-071429- CARROLL OH-COLUMBIANA OH-HANCOCK WV-HARRISON OH-JEFFERSON OH- TUSCARAWAS OH- 916 AM EDT FRI MAY 7 2004 ...THUNDERSTORMS CONTINUE TO DEVELOP... A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE WEST VIRGINIA PANHANDLE AND INTO WESTERN PENNSYLVANIA THIS MORNING. WIND GUSTS TO 45 MPH MAY BE EXPECTED AS THIS CLUSTER ADVANCES. THE THUNDERSTORMS WILL AFFECT BEAVER COUNTY BY 9 30 AM. THESE STORMS ARE MOVING SOUTHEAST AT APPROXIMATELY 40 MPH. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 15
The Pittsburgh radar (KPBZ), 99 km away, was scanning. The volume nearest the first event began at 13:50 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398053.